MAUDE Adverse Event Report: XTANT MEDICAL FORTEX PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM

XTANT MEDICAL FORTEX PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Model Number X022-0096
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The company received notification on (b)(6) 2020 from a foreign distributor regarding a product complaint from a surgical procedure performed on (b)(6) 2020.The complainant reported that the threading on a pedicle screw and pedicle screw cap were stripped when final tightening the cap after rod introduction was performed.The complaint pedicle screw and cap were removed and replaced with alternate devices with no further issues.There were no known patient complications associated with this product complaint.A photo provided showed a pedicle screw and associated system cap from the company, but did not identify any damage to the threads.Additional photos showing the threading damage and device laser markings were requested, but were unavailable for the complaint investigation.The system surgical technique guide provides guidance on the introduction of system caps, rod reduction, and final locking of system caps.Cautionary statements are included in the surgical technique guide which state, "avoid placement of a bent-rod apex into the locking zone of a screw.This may result in abnormal locking torque, screw damage, or weakening of fixation." the cautionary statement included in the rod reduction step of the surgical technique guide states, "application of excessive force onto the pistol grip reducer (or persuader instrument) can result in screw damage, instrument damage, screw pullout, pedicle fracture, and/or neurological injury.Do not exceed physiological forces in reducing the rod.If unable to reduce, consider additional rod contouring, screw relocation, or in situ fusion." it may be possible that if rod reduction was not adequately performed, it could prevent the cap from threading onto the cup of the pedicle screw as intended.The root cause of this complaint cannot be reliably determined.The complaint investigation suggests the possibility that the system rod was not adequately contoured or not appropriately reduced prior to final tightening the cap.
 
Event or Problem Description
The company received notification on (b)(6) 2020 from a foreign distributor regarding a product complaint from a surgical procedure performed on (b)(6) 2020.The complainant reported that the threading on a pedicle screw and pedicle screw cap were stripped when final tightening the cap after rod introduction was performed.The complaint pedicle screw and cap were removed and replaced with alternate devices with no further issues.There were no known patient complications associated with this product complaint.

Brand Name
FORTEX PEDICLE SCREW SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
XTANT MEDICAL
664 cruiser lane
belgrade, mt
MDR Report Key10466059
Report Number3005031160-2020-00018
Device Sequence Number2687696
Product Code MNI
UDI-Device IdentifierM697X02200961
UDI-PublicM697X02200961
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K152132
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX022-0096
Device Lot Number14615
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2020
Initial Report FDA Received Date08/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR